Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

carolyn

Anti-depressants

Recommended Posts

carolyn

I have been on anti-depessants for a few years. Just lately my depression has got much worse and my gp has changed my medication. Has anyone found medication changes affect bg's? Mine have been a little higher since changing medication.

Share this post


Link to post
Share on other sites
Kathlyn

The only med that has affected my T1 was Ambien which is for sleep problems. It raised my BG significantly. Then the PhD put me on Valium, which became a 10 year addiction, but that is a whole other story (at least it didn't affect my T1). I have had VERY good success with Pristiq since last Sept. with 0 side effects. It has been much more effective than Lexapro for me. Lexapro was very nasty in that it caused a 20 lb. weight gain over 4 years....... 5 lbs. a year I attributed to age and post-menapause. But, it did not effect my T1. Now I'm fighting the weight-loss battle. I do know there is a new drug called Abilify that is taken with an antidepressant to help boosters its' effectiveness, but I am not on it.

Share this post


Link to post
Share on other sites
sparrow1
The only med that has affected my T1 was Ambien which is for sleep problems. It raised my BG significantly. Then the PhD put me on Valium, which became a 10 year addiction, but that is a whole other story (at least it didn't affect my T1). I have had VERY good success with Pristiq since last Sept. with 0 side effects. It has been much more effective than Lexapro for me. Lexapro was very nasty in that it caused a 20 lb. weight gain over 4 years....... 5 lbs. a year I attributed to age and post-menapause. But, it did not effect my T1. Now I'm fighting the weight-loss battle. I do know there is a new drug called Abilify that is taken with an antidepressant to help boosters its' effectiveness, but I am not on it.

 

My doctor switched me to Pristiq and I have been on it for 10 days. The side effects are awful - insomnia and nausea in particular. Also lack of appetite. BGLs are much better. If anyone out there has taken Pristiq perhaps you can tell me how long the side effects last. I feel like my life is on hold.

Share this post


Link to post
Share on other sites
stardustshadow

Hey guys....I don't know the answer to your question, but I was wondering if anyone had any problems with Zoloft related to BG.

 

To Sparrow: I didn't take pristiq, but

I used to take Paxil and when i started I had terrible side effects...(nausea, extreme tiredness, yawning...yes, the 'paxil yawns) they DID go away after a while, so stick it out and see what happens. If they don't there are plenty of antidepressants that your doctor can give you instead.

 

I have been on these drugs for 14 years...WOW...didn't realize it had been so long!

 

best of luck to you all:)

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.